×

Existence of positive nondecreasing solutions of nonlinear difference equations. (English) Zbl 0805.39004

The paper is concerned with the nonlinear difference equation (1) \((\Delta y_ k)^{p-1} - (\Delta y_{k - 1})^{p - 1} + s_ ky_ k^{p - 1} = 0\), \(k = 1,2, \dots\) where \(s_ k \geq 0\), \(p>1\). The authors establish some sufficient and/or necessary conditions for equation (1) to have a positive nondecreasing solution. A nontrivial solution \(\{y_ k\}^ \infty_{k = 0}\) of (1) is said to be oscillatory if for every positive integer \(N\) there exists \(n \geq N\) such that \(y_ n y_{n-1} \leq 0\). Oscillation and nonoscillation criteria for solutions of (1) are given.

MSC:

39A10 Additive difference equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Cheng, S.S.; Li, H.J., Oscillatory behavior of a class of nonlinear three term recurrence equations, Funkcialaj ekvacioj, 31, 75-87, (1988) · Zbl 0647.39005
[2] Cheng, S.S.; Patula, W.T., An existence theorem for a nonlinear difference equation, Nonlinear analysis, 20, 3, 193-203, (1993) · Zbl 0774.39001
[3] Cheng, S.S.; Yan, T.C.; Li, H.J., Oscillatory criteria for second order difference equations, Funkcialaj ekvacioj, 34, 223-239, (1991)
[4] Ladas, G., Explicit conditions for the oscillation of difference equations, J. math. analysis applic., 153, 276-287, (1990) · Zbl 0718.39002
[5] Ladas, G.; Philos, Ch.G.; Sficas, Y.G., Necessary and sufficient conditions for the oscillation of difference equations, Libertas math., 9, 121-125, (1989) · Zbl 0689.39002
[6] Ladas, G.; Philos, Ch.G.; Sficas, Y.G., Existence of positive solutions for certain difference equations, Util. math., 38, 1113-1120, (1990) · Zbl 0742.45003
[7] Philos, C.G.; Sficas, Y.G., Positive solutions of difference equations, Proc. am. math. soc., 108, 107-115, (1990) · Zbl 0683.39003
[8] Lakshmikantham, V.; Triginate, D., Theory of difference equations, (1988), Academic Press New York
[9] C{\scHENG} S.S. & L{\scU} R.F., A generalization of the discrete Hardy’s inequalty (preprint).
[10] Hardy, G.H.; Littlewood, J.E.; Polya, G., Inequalities, (1988), Cambridge University Press Cambridge · Zbl 0634.26008
[11] L{\scI} H.J. & Y{\scEH} C.C., Oscillation criteria for nonlinear differential equations (preprint).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.